MAUDE Adverse Event Report: GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE

GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Model Number 3006
Medical Device Problem Code Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation.The device was discarded by the customer.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
Hold ap 10.12 it was reported the device model 3006 5mm cutting forceps was reported to fail upon installation.Customer reported they were performing inventory and found the corner of the area of the 3006 package is folded upward inside the box and there is tiny crack, rendering it unsterile.Customer stated they have seen this occurred with two (2) other ones 2-3 weeks ago prior to this report.Customer stated the two additional items were never used on a patient, and were discarded and non were reported.There was no patient harm, no user injury reported due to the event.This report includes 4 reports (customer reported with the same issue (damaged packaging).(b)(6) (lot fr200177) damaged packaging.(b)(6) (lot fr179557) damaged packaging.(b)(6) (unknown lot) device discarded by the customer, the issue was not reported to olympus at time of the event.(b)(6) (unknown lot) device discarded by the customer, the issue was not reported to olympus at time of the event.This report is for report patient identifier (b)(6) (unknown lot) device discarded by the customer, the issue was not reported to olympus at time of the event (damaged packaging).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on manufacturer's final investigation.As the device did not return to olympus, a physical device inspection could not be performed.This complaint was escalated to packaging personnel and as a result, the associated ((device history records)dhr's and inspection procedures were reviewed.Since the lot number was not provided in this case, the other associated dhr's were reviewed and found no notes of any damages prior to shipping the devices out of olympus.Further, there is visual inspection procedures ensuring the devices are not damaged prior to being shipped out.Reviewing the complaint history of this product, there were no other complaints regarding any packaging damage for this model in 2022, resulting in no significant trends observed.The failure likely happened after the devices left olympus in good condition, without damage.The observed failure is a known phenomenon likely resulting from damage occurring during shipping or handling.On page 2 of the device ifu ((b)(4)), it states: "carefully remove the device from its shipping package.Inspect to ensure no damage has occurred during transit or storage.Do not use this device if the packaging or device is damaged." olympus will continue to monitor complaints for this device.

Brand Name
CUT/FCP,5MM/33CM DES III (5/PK)
Common Device Name
ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
brian motter
9600 louisiana avenue north
brooklyn park, MN 55445
4848965250
MDR Report Key14921602
Report Number3011050570-2022-00084
Device Sequence Number1990083
Product Code GEI
UDI-Device Identifier00821925035898
UDI-Public00821925035898
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3006
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown